Distance Pattern Distinguishing Coloring of Graphs


  • Sona Jose Kannankallel Assistant professor




Distance pattern coloring, coloring


Given a connected (p, q)− graph G = (V, E) of diameter d, ∅M ⊆ V (G) and a nonempty set X = {0, 1, ..., d} of colors of cardinality , let fM be an assignment of subsets of X to the vertices of G such that fM(u) = {d(u, v) : v ∈ M} where, d(u, v) is the usual distance between u and v . We call fM an M− distance pattern coloring of G if no two adjacent vertices have same fM. Define f M of an edge e ∈ E(G) as  f M(e) = fM(u) ⊕ fM(v); e = uv. A distance pattern distinguishing coloring of a graph G is an M distance pattern coloring of G such that both fM(G) and f M(G) are injective. This paper is a study on distance pattern coloring and distance pattern distinguishing coloring of graphs.


F. Buckley and F. Harary (1990), Distance in graphs, Addison Wesley Publishing Company, Advanced Book Programme, Redwood City, CA.

Joseph A. Gallian (2014), A dynamic survey of graph labeling, The electronic journal of combinatorics, 17.

Germina K.A., Alphy Joseph and Sona Jose (2010), Distance neighbourhood pattern matrices, European journal of Pure and Applied Mathematics, Vol.3 (4), 748-764.

P.N.Balister, E.Gyori and R.H.Schelp (2011), Coloring vertices and edges of a graph by nonempty subset of a set, European Journal of Combinatorics, Vol.32, 533-537.

Germina K.A. and Sona Jose (2011), Distance neighbourhood pattern matrices of trees, International Mathematical Forum, Vol.6 (12), 591-604.

Germina K.A. and Alphy Joseph (2011), Some general results on distance pattern distinguishing graphs, International Journal of Contemporary Mathematical Sciences, Vol.6 (15), 713-720.

Sona Jose and Germina K.A. (2017), A characterization of self complementary distance pattern distinguishing graphs, Indian Journal of Discrete Mathematics, Vol.3(1), 37-47.

F.Harary (1969), Graph Theory, Addison Wesley Publishing Company, Reading, Massachusetts.

Sona Jose and Germina K A (2014), On the distance pattern distinguishing number of graphs, Journal of Applied Mathematics, Hindawi Publications, Article ID:

Additional Files